Alert archive / Oregon / Wind Advisories in 2014

Wind Advisory 7, NWS Boise, ID

March 25, 2014Malheur County, Oregon

NWS Boise, ID issued this wind advisory at Mar 25, 2014, 3:40 AM MDT for Malheur County, Oregon. It took effect at Mar 25, 2014, 2:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 3:40 AM MDT (09:40 UTC)
In effect from
Mar 25, 2014, 2:00 PM MDT
Expired
Mar 25, 2014, 7:00 PM MDT
In force
5 hr
Issued by
NWS Boise, ID

County Malheur County, OR

The radar

The Boise radar (KCBX), 117 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3389 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WWUS75 KBOI 250940
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
340 AM MDT TUE MAR 25 2014

...GUSTY WINDS AND AREAS OF BLOWING DUST AND/OR DEBRIS THROUGH
SOUTHERN MALHEUR COUNTY LATER TODAY...

ORZ063-260100-
/O.NEW.KBOI.WI.Y.0007.140325T2000Z-140326T0100Z/
MALHEUR COUNTY-
340 AM MDT TUE MAR 25 2014

...WIND ADVISORY IN EFFECT FROM 2 PM MDT /1 PM PDT/ THIS
AFTERNOON TO 7 PM MDT /6 PM PDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM MDT /1 PM PDT/ THIS
AFTERNOON TO 7 PM MDT /6 PM PDT/ THIS EVENING. 

* WINDS...SOUTHEAST TO SOUTH 15 TO 25 MPH THIS MORNING BECOMING
  SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH AROUND 4 PM MDT.
  SHIFTING TO WEST BETWEEN 4 AND 5 PM. DECREASING TO 15 TO 25 MPH
  BETWEEN 8 PM AND 9 PM. 

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...CROSS WINDS FROM THE SOUTHWEST TO WEST AFFECTING
  HIGHWAY 95. BLOWING DUST AND DEBRIS SUCH AS TUMBLE WEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
1 follow-up statement
559 
WWUS75 KBOI 260051
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
651 PM MDT TUE MAR 25 2014


ORZ063-260200-
/O.EXP.KBOI.WI.Y.0007.000000T0000Z-140326T0100Z/
MALHEUR COUNTY-
651 PM MDT TUE MAR 25 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT /6 PM PDT/ THIS
EVENING...

THE WIND ADVISORY FOR MALHEUR COUNTY WILL EXPIRE AT 7 PM MDT /6
PM PDT/ THIS EVENING.

WINDS REMAIN GUSTY BUT SPEEDS ARE BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 24, 8:44 PM MDT, 6 hours 56 minutes earlier.

Area forecast discussion, Mar 24, 8:44 PM MDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
844 PM MDT MON MAR 24 2014

.DISCUSSION...PERIODS OF HIGH CLOUDS OVERNIGHT AS UPPER RIDGE AXIS
SLIPS EAST OF THE AREA...BUT OTHERWISE DRY AND COOL. LATEST MODELS
STILL SHOWING SHOWER AND THUNDERSTORM POTENTIAL TOMORROW AFTERNOON
OVER SE OREGON AND THE WEST CENTRAL ID MTNS AHEAD OF A COLD FRONT.
WILL SEE COOLER TEMPS ACROSS SE OREGON ON TUESDAY WITH ONE LAST
MILD DAY FOR SW IDAHO ZONES. CURRENT FORECAST IS ON TRACK FOR
TONIGHT SO NO UPDATES PLANNED.

&&

.AVIATION...VFR. MOSTLY CLEAR SKIES THROUGH TUESDAY MORNING...THEN
HIGH AND MID LEVEL CLOUDS INCREASING FROM THE WEST TUESDAY
AFTERNOON. EXPECT DETERIORATING CONDITIONS TUESDAY NIGHT WITH
PRECIPITATION SPREADING ACROSS THE AREA AND MOUNTAINS BECOMING
OBSCURED. SURFACE WINDS...LIGHT AND VARIABLE BECOMING EAST TO
SOUTHWEST 10-20 KTS AFTER 18Z. WINDS ALOFT...SOUTHWEST TO NORTHWEST
UP TO 25 KTS AT 10K FT MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH WEDNESDAY...HIGH AMPLITUDE RIDGE
WILL CREST OVER THE AREA TONIGHT AND SHIFT EAST ON TUESDAY.
MEANWHILE...A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
PUSH INLAND TONIGHT. THE FRONT WILL MOVE INTO SOUTHEAST OREGON
EARLY TUESDAY AFTERNOON AND SOUTHWEST IDAHO LATE TUESDAY
AFTERNOON THROUGH EARLY TUESDAY EVENING. TEMPERATURES WILL REMAIN
MILD AHEAD OF THE FRONT...WITH VALLEY HIGHS IN THE 60S TO LOWER
70S. THE FRONT WILL START TO BRING COOLER TEMPS INTO SOUTHEAST
OREGON WITH HIGHS 10 DEGREES LOWER IN HARNEY COUNTY. MOISTURE WILL
SPREAD IN BEHIND THE FRONT WITH A CHANCE OF AFTERNOON SHOWERS IN
SE OREGON. INSTABILITY ALONG THE FRONT WILL LEAD TO A SLIGHT
CHANCE OF LATE-AFTERNOON THUNDERSTORMS IN SE OREGON AND SW IDAHO
NORTH OF THE TREASURE VALLEY. WINDS WILL INCREASE DURING THE
AFTERNOON...BECOMING GUSTY ESPECIALLY IN SOUTHEAST OREGON WITH
GUSTS TO 40 MPH AHEAD OF THE FRONT. THERE WILL BE SOME GUSTY WINDS
WITH THE FRONTAL PASSAGE...BUT ARE NOT EXPECTED TO BE STRONG. THE
UPPER TROUGH WILL CONTINUE TO PROGRESS INLAND TUESDAY NIGHT AND
WEDNESDAY FOR INCREASING CHANCES FOR SHOWERS. SNOW LEVELS WILL
FALL TO BETWEEN 4000 AND 5000 FEET BY WEDNESDAY.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...UPPER LEVEL TROUGH
OVER THE PACIFIC NORTHWEST THROUGH NEXT WEEK WILL BRING COOLER AND
WETTER WEATHER. UPPER LEVEL TROUGH REMAINS JUST OFF THE PACIFIC
NORTHWEST COAST KEEPING MOIST SOUTHWEST FLOW FOR SHOWERS OVER THE
REGION TUESDAY NIGHT THROUGH THURSDAY. SNOW LEVELS GRADUALLY LOWER
TO 4000 FEET MSL BY WEDNESDAY AS THE FIRST IN A SERIES OF WEAK
SHORTWAVES MOVES ACROSS THE REGION. THE LAST WAVE EXITS THE AREA
THURSDAY FOLLOWED BY A WEAK SHORTWAVE RIDGE. DESPITE THE
RIDGE...THE REGION WILL REMAIN UNDER WARM AND MOIST SOUTHWESTERLY
FLOW FRIDAY THROUGH MONDAY AS THE UPPER LEVEL LOW STALLS OFF THE
PACIFIC NORTHWEST COAST. THIS FEATURE WILL BRING A NEARLY
CONTINUOUS FLOW OF MOISTURE TO THE HIGHER MOUNTAINS. TEMPERATURES
WILL BE AROUND NORMAL FRIDAY THROUGH MONDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...DG
AVIATION.....JT
PREV SHORT TERM...BW
PREV LONG TERM....JS/DD
Hazardous weather outlook, Mar 25, 3:31 AM MDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
331 AM MDT TUE MAR 25 2014

ORZ063-260945-
MALHEUR COUNTY-
331 AM MDT TUE MAR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH AND
AREAS OF BLOWING DUST ARE EXPECTED ACROSS JORDAN VALLEY...HIGHWAY
95 FOR A FEW HOURS LATE THIS AFTERNOON AND EARLY EVENING AS A COLD
FRONT ROLLS THROUGH SOUTHEAST OREGON BETWEEN 3 AND 5 PM MDT...OR 2
TO 4 PM PDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ011>016-028>030-033-ORZ061-062-064-260945-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-
LOWER TREASURE VALLEY OR-
331 AM MDT TUE MAR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WITH GUSTY WINDS LATE
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A GOOD CHANCE OF HEAVY SNOW SATURDAY IN THE WEST CENTRAL
AND BOISE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Oregon, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.